It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Barrel

I have only been off the Ativan for 7 weeks.

I started taking it to help with the anxiety and residual dizziness from an inner ear infection. It worked beautifully and I felt WONDERFUL on it. But, fast forward 18 mos and I started to feel despressed, apathetic had major brain fog, memory loss and when I missed a dose I felt sick, dizzy, and shaky.
I finally realized that my symptoms went away quickly after taking my Ativan. Decided I didn't want to go about the rest of my life in a fog. Also realized through reading that I was feeling interdose withdrawal and to correct this I would only need more....interesstly, 3 Dr's suggested I stay on Ativan for life, I am 64. They told me my dose was really low and it was helping some long standing GAD I had and wasn't addressing.

I searched the net and found support for getting off. I did a water taper directly off Ativan which can be more difficult since it is a short acting drug. The best water taper is directly off Valium which you are on already.

In reading the material you will see that you'll need to stabilize again on your 10 mgs and then begin a taper from that dose in order to help eliminate severe WD symptoms. Taking 1/2 your dose isn't going to help much. that is too drastic a reduction, in my opinion. You'll also learn that many people can discontinue these drugs with no outward effects at all. Everyone is different.

Right now at 7 weeks off, my depresseion and apathy are completely gone. I don't feel any anxiety amd I am sleeping well most nights. I have developed some irritating eye symtpoms though. My eyes feel numb and get a strange feeling in my head that I call "bobble head". Sort of unbalanced and dizzy. I am extremely sensitive to noise. These symptoms may also be residual from my inner ear problem. The good thing, though, is that the symptoms are intermittent. Tropical storm Ernesto is approaching so maybe the humidity and barametric pressure is bothering me....

You have been a good decision to quit benzos. Don't know your age but you'll be so free when you quit. It may take some time for you to feel 100% but hang in there. Remember any symptoms you get are only symptoms. Nothing is actually happening to you. Keep searching the net for a benzo recovery group and join in the interaction and message boards.

Hopefully others will jump in here as well. Please keep in touch

Feel well......:wave:





All times are GMT -7. The time now is 08:24 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!